MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE WHISPER MS GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE WHISPER MS GUIDE WIRE
Model Number 1005357HJ
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Vessel Or Plaque, Device Embedded In (1204); Hematoma (1884)
Date of Event 07/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device location was not provided, and it is unknown if the device is returning for analysis.A follow-up report will be submitted with all additional relevant information.User facility medwatch report number mw 5096430.
 
Event or Problem Description
A user facility medwatch report was received which states, in attempts to declott a left fistula, the physician used a whisper wire; the whisper wire broke off in the fistula; this was removed; the patient then developed a large hematoma and was take to the operating room.No additional information was provided.
 
Additional Manufacturer Narrative
The product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported separation appears to be related to operation circumstances of the procedure.However, based on the reported information by the physician, the reported death is not related to the device or the procedure.It is likely that during the procedure, the guide wire likely became kinked.Manipulation and/or inadvertent mishandling of the guide wire ultimately resulted in the separation.Additionally, the treatment appears to be related to the operational context of the procedure as the separated portion of the guide wire was embedded in the vessel during surgery.There is no indication of a product quality issue with respect to manufacture, design or labeling.H6 patient code 1884 was removed.
 
Event or Problem Description
User facility medwatch report received states that "in attempts to declott a left fistula, the physician used a whisper wire; the whisper wire broke off in the fistula; this was removed; the patient then developed a large hematoma and was take to the operating room.Additional information was received from the account stating the separated portion was embedded in the vessel during surgery and surgery was also performed to treat the hematoma.The physician noted the hematoma was not related to the fracture nor was the death.No additional information was provided.

Brand Name
HI-TORQUE WHISPER MS GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10758182
Report Number2024168-2020-09046
Device Sequence Number17067427
Product Code DQX
UDI-Device Identifier08717648037818
UDI-Public08717648037818
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number1005357HJ
Device Catalogue Number1005357HJ
Device Lot Number0031071
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/07/2020
Supplement Date Received by Manufacturer11/20/2020
Initial Report FDA Received Date10/29/2020
Supplement Report FDA Received Date12/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;